After Min died I had something of a breakdown and ended up on Escitalopram. Just the minimum dose, but it was all I needed. It lifted the dark heavy blanket of depression and eased the anxiety attacks. It made life bearable and gave me the freedom to move forward.
Over the years I tried stopping or cutting down but it soon became evident that it was too soon. Over the last few months I began to reduce the dose again, just too see what would happen. I had a visit to the doc a couple of months ago and he asked how the side effects were going, although he didn’t know I had reduced the dose at this stage. I said they were fine and I’d never noticed anything significant… until he asked more specific question. Damn… I hadn’t realised that many small but annoying things were actually side effects.
Sooo anyway, I reduced and finally stopped them a few weeks back and the changes are very noticeable. Some areas are coming right faster than others (sex has never been better, lol) and so far, depression and anxiety are still at workable levels.
One of the interesting things is my emotional reactions. Before the meds, I used to become teary at the strangest things, especially things that expressed passionate emotion, but that faded on the meds. Now it’s returning, much to my annoyance but paradoxically, I’m also pleased. In the past I had worked through why this would happen and I think it was centred around having to repress so much all my life, and emotional triggers would crack open all the repressed stuff. As it faded I became less concerned as I thought I’d processed all that stuff and I was now “normal” (lol).
But it’s coming back, so here I am, looking at these teary moments with a new interest in what they mean, and how to process them and hopefully control them in a healthy way.
Just thought I’d share this, because meds are a hot topic these days and it’s good to share our experiences, especially with our emotional journeys.